Effexor great for 2 years, now depressed, no sleep, should I change dose?

Discussion in 'Fibromyalgia Main Forum' started by SusanEU, Dec 1, 2008.

  1. SusanEU

    SusanEU New Member

    I take effexor 150 mg each morning and it's been working great until lately.

    I feel horrible, just want to lay in bed and cry. My sleep is worse than ever. I guess the one good thing is that my pain hasn't come back.

    Maybe its menopause (I'm 51 and haven't had a period for months), time of year, my living situation (just moved in with my bf after being on my own for 20+ years). My stuff is in storage until the new place is ready in the spring, and I'm having a hard time dealing with his being a neat freak, up and out by 6:00 a.m., and generally not having my own space.

    He is retired and I work from home. I have my own office and bathroom. The other day, I turned off the lights, got a pillow and laid on the floor in my office just to be alone and get some rest. Don't get me wrong, he's a decent guy, but totally doesn't understand my DD.

    I am used to getting up when i want, getting dressed when (or if) I want,, eating when I want, cleaning up when I want. Actually had it pretty good. It's getting to me I guess.

    Enough of the whining, anyway, has anyone changed from Effexor to something else without complications, and/or upped the dose.'

    Please tell me there is some light ahead.

    Sue in Ontario
  2. Empower

    Empower New Member

    I took Effexor for about 3 years (not at your dosage) but had to quit due to heart palpitations

    I had one day of extreme nausea and vomiting, and that was it, about 1 week after I went on the Effexor, but I was on a VERY LOW dose.

    Maybe you need to talk to your doc about a different med or can you see a psychologist.

    I just started on a low low dose of Lexapro, we will see how that goes

    I am 52 and I have had sporadic periods, last one was August, then one last week. Everytime I get a period, I get majorally depressed and have extreme anxiety

    Good luck
  3. gapsych

    gapsych New Member

    It sounds like you have a lot going on right now.

    Sometimes the effects of ADs do wear off. This happened to me and my doctor added Lamictal which so far has helped.

    It certainly could be menopause.

    The days are shorter.

    I would get a complete physical and get reevaluated by your psychiatrist. Counseling can always help.

    I know what you mean about living alone. I am not sure I could live with someone 24/7 again.

    If your boyfriend is not understanding of your DD, you may need to reassess the relationship.

    Take care and hope things improve, quickly!!

  4. SusanEU

    SusanEU New Member

    for the encouragement. I guess I will have to get in to see my doctor. She is a good one, but it is a few hours away, since I've been going downhill for a month or so, I better suck it up and make the trip.